Oklahoma, 2004Hail and Damaging Winds in Oklahoma, July 23, 2004
July 23, 2004 · NWS TSA · 5 events in 3 counties and zones
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 23, 2:15 PM CST, 51 minutes earlier.
Area forecast discussion, Jul 23, 2:15 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
315 PM CDT FRI JUL 23 2004
A BROAD LONGWAVE TROUGH WILL MOVE ACROSS THE PLAINS OVER THE
NEXT COUPLE OF DAYS. PLENTY OF MOISTURE IS ALREADY PRESENT AT LOW
LEVELS...EVIDENCED BY DEWPOINTS COMMONLY IN THE MID 70S THROUGHOUT THE FORECAST
AREA. IN CONJUNCTION WITH THE TROUGH MID LEVEL MOISTURE WILL INCREASE AS WELL.
ALTHOUGH UPPER FLOW WILL REMAIN QUITE WEAK ACROSS THE FORECAST AREA...A SURFACE
FRONT ALONG WITH LOW PRESSURE AT LOWER LEVELS WILL PROVIDE THE LIFT FOR
WIDESPREAD RAINFALL BEGINNING TONIGHT AND LASTING THROUGH SATURDAY.
WITH LIMITED INSTABILITY AND WEAK SHEAR...COUPLED WITH THE OCCURRENCE OF
WIDESPREAD PRECIPITATION...SEVERE STORMS ARE NOT EXPECTED. THIS SHOULD BE
PRIMARILY A RAINFALL EVENT. WOULD EXPECT TO SEE STORM TOTALS OF 1.5
TO 2.5 INCHES ACROSS THE FORECAST AREA WITH HIGHER AMOUNTS POSSIBLE
IN SOME AREAS. FLASH FLOOD GUIDANCE IS FAIRLY HIGH...REFLECTING THE
RECENT SPATE OF HOT AND DRY WEATHER. THEREFORE AM NOT EXPECTING ANY
FLOODING PROBLEMS AT THIS TIME.
THE SYSTEM WILL EXIT THE REGION TO THE EAST ON SUNDAY WITH RAIN CHANCES
DECREASING RAPIDLY FROM THE WEST. THE EXTENDED PERIOD WILL SEE THE RETURN OF
WARM AND MAINLY DRY CONDITIONS. GENERALLY...TEMPERATURES WILL REMAIN
NEAR OR SLIGHTLY BELOW SEASONAL NORMALS. A WEAK UPPER LEVEL DISTURBANCE IN THE
CONTINUED WEAK FLOW ALOFT WILL GIVE US A CHANCE OF PRECIPITATION
ABOUT MIDWEEK.
PRELIM NUMBERS:
TUL 68 77 62 78 / 70 80 40 20
FSM 72 86 65 78 / 50 70 60 40
MLC 72 85 65 78 / 40 60 30 30
BVO 66 73 61 79 / 80 80 40 20
FYV 67 77 62 77 / 60 80 70 40
BYV 66 75 61 75 / 70 80 70 40
MKO 70 81 64 78 / 60 70 50 30
MIO 66 73 60 79 / 70 90 70 20
F10 70 81 64 77 / 60 70 30 20
HHW 74 91 68 81 / 20 50 30 30
FORECAST ID= 06
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jul 23, 12:00 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI JUL 23 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUL 23 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
EARLY THIS AFTERNOON A COLD FRONT EXTENDED ACROSS THE NORTHERN PART
OF THE AREA. THE FRONT WILL CONTINUE TO SLOWLY SAG SOUTHWARD THROUGH
TONIGHT. AHEAD OF THE FRONT WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON. INSTABILITY WILL BE
SUFFICIENT TO SUPPORT A FEW STORMS THAT MAY APPROACH SEVERE LIMITS
WITH 50 MPH WIND GUSTS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED DUE TO WEAK WIND FIELDS ALOFT OVER THE REGION. AREAL
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE OVERNIGHT AS THE
FRONT PROGRESSES TO THE SOUTH. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE MAINLY NORTH OF THE FRONT GIVEN THE SLOW MOVEMENT OF THE
BOUNDARY.
.SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE
LATEST FORECASTS GIVEN THE HEAVY RAINFALL POTENTIAL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RAIN CHANCES WILL REMAIN HIGH IN THE VICINITY OF THE FRONT FOR MUCH
OF THE WEEKEND WITH THE FRONT WILL LIKELY NOT CLEARING THE ENTIRE
AREA UNTIL LATE SUNDAY. COOLER AIR WILL CONTINUE TO WORK IN BEHIND
THE FRONT AND WILL KEEP TEMPERATURES BELOW NORMAL AT LEAST INTO THE
MIDDLE PART OF WORK WEEK. A WARM ADVECTION PATTERN COUPLED WITH A
WEAK UPPER DISTURBANCE WILL INCREASE RAIN CHANCES OVERNIGHT
TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 23, 1:34 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT FRI JUL 23 2004
OKZ054-232015-
OSAGE OK-
234 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 234 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 5 MILES EAST OF FAIRFAX.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 23, 1:47 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT FRI JUL 23 2004
OKZ056-232045-
NOWATA OK-
247 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 247 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF NOWATA...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NEW ALLUWE AND NOWATA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 23, 2:11 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT FRI JUL 23 2004
OKZ057-232115-
CRAIG OK-
311 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 311 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF HOLLOW...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
A SECOND STRONG THUNDERSTORM WAS IN SOUTHEAST NOWATA COUNTY AND WILL
MOVE INTO SOUTHWESTERN CRAIG COUNTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 23, 2:36 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT FRI JUL 23 2004
ARZ029-232130-
SEBASTIAN AR-
336 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 336 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDLAND...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...
HACKETT...GREENWOOD...BARLING...ARKOLA...HUNTINGTON...MIDLAND...
DAYTON...WITCHERVILLE...BURNVILLE...JENSON...EXCELSIOR...MANSFIELD...
JENNY LIND...RYE HILL AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 23, 2:42 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT FRI JUL 23 2004
ARZ001-232145-
BENTON AR-
342 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 342 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF ROGERS...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...
ROGERS...PEA RIDGE...GATEWAY...WAR EAGLE...MONTE NE...LOOKOUT...
LARUE...AVOCA...GARFIELD AND BEAVER LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 23, 2:48 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT FRI JUL 23 2004
OKZ054-059-232145-
OSAGE OK-PAWNEE OK-
348 PM CDT FRI JUL 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 348 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF WESTPORT...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...HOMINY...WYNONA...
BARNSDALL...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON AND WESTPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Thunderstorm Wind, Craig
- When
- July 23, 3:06 PM CST
- Where
- Craig County, 2 mi S of White Oak
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.583, -95.267
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Hail, Tulsa
- When
- July 23, 5:32 PM CST
- Where
- Tulsa County, 6 mi ESE of Tulsa
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.117, -95.850
Quarter size hail was reported near the intersection of 26th Street South and Memorial Drive in the city of Tulsa.
Thunderstorm Wind, Tulsa
- When
- July 23, 5:38 PM CST
- Where
- Tulsa County, 8 mi E of Tulsa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.150, -95.800
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs near the intersection of 11th Street and Highway 169 in the city of Tulsa.
Hail, Wagoner
- When
- July 23, 7:13 PM CST
- Where
- Wagoner County, 4 mi N of Oneta
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.067, -95.717
Thunderstorm Wind, Wagoner
- When
- July 23, 7:13 PM CST
- Where
- Wagoner County, 2 mi N of Oneta
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.050, -95.717
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, July 23, 2004$50,000 · 1 event
- Flash Flood in New York, July 23, 2004$50,000 · 1 event
- Flash Flood and Hail in Oklahoma, July 23, 2004$21,000 · 65 kt wind · 11 events
- Flood in Vermont, July 23, 2004$20,000 · 1 event
- Heavy Rain in New York, July 23, 20041 injured · 2 events
- Flash Flooding and Lightning Strike in Colorado, July 23, 20046 events
- Flash Flooding in New Jersey, July 23, 20045 events
- Damaging Winds in South Carolina, July 23, 200460 kt wind · 3 events
- Flash Flooding in Arkansas, July 23, 20043 events
- Waterspouts in Gulf of Mexico, July 23, 20042 events
- Damaging Winds in Missouri, July 23, 2004$2,000 · 52 kt wind · 2 events
- Damaging Winds in Texas, July 23, 200455 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415239, 5415240, 5415241, 5415242, 5415243.